Alert archive / Arkansas / Wind Advisories in 2011
Wind Advisory 10, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 6, 2011, 4:03 AM CDT for 12 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; Coahoma County, Tunica County, Mississippi. It took effect at Apr 6, 2011, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2011, 4:03 AM CDT (09:03 UTC)
- In effect from
- Apr 6, 2011, 10:00 AM CDT
- Expired
- Apr 6, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 64 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3219 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076 WWUS74 KMEG 060903 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 403 AM CDT WED APR 6 2011 ...WINDY CONDITIONS EXPECTED TODAY... .A STRONG LOW DEVELOPING OVER THE CENTRAL PLAINS WILL BEGIN TO PUSH EAST AS A LARGE RIDGE OF HIGH PRESSURE REMAINS OVER THE SOUTHEASTERN UNITED STATES. THE RESULT IS GUSTY WINDS OVER THE MISSISSIPPI DELTA REGION FOR TODAY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007- 010-062130- /O.NEW.KMEG.WI.Y.0010.110406T1500Z-110407T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- TUNICA-COAHOMA- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE 403 AM CDT WED APR 6 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: SUSTAINED SOUTH WINDS AROUND 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * TIMING: FROM MID MORNING THROUGH LATE AFTERNOON TODAY. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BORGHOFF
2 follow-up statements
393 WWUS74 KMEG 062104 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 404 PM CDT WED APR 6 2011 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON... .A STRONG LOW DEVELOPING OVER THE CENTRAL PLAINS WILL BEGIN TO PUSH EAST AS A LARGE RIDGE OF HIGH PRESSURE REMAINS OVER THE SOUTHEASTERN UNITED STATES. THE RESULT IS GUSTY WINDS OVER THE MISSISSIPPI DELTA REGION FOR THE REMAINDER OF THE AFTERNOON. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007- 010-070000- /O.CON.KMEG.WI.Y.0010.000000T0000Z-110407T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- TUNICA-COAHOMA- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE 404 PM CDT WED APR 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SUSTAINED SOUTH WINDS AROUND 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * TIMING: FROM MID MORNING THROUGH LATE AFTERNOON TODAY. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CCD
411 WWUS74 KMEG 070007 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 707 PM CDT WED APR 6 2011 ...THE WIND ADVISORY HAS BEEN ALOWED TO EXPIRE... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007- 010-070115- /O.EXP.KMEG.WI.Y.0010.000000T0000Z-110407T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- TUNICA-COAHOMA- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE 707 PM CDT WED APR 6 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 5, 11:34 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Apr 5, 11:34 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1134 PM CDT TUE APR 5 2011 .UPDATE... UPDATED TO ADD 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 848 PM CDT TUE APR 5 2011/ UPDATE...EVENING UPDATE. FORECAST LOOKS GOOD. NO CHANGES THIS EVENING. WARM AND DRY WEATHER WILL CONTINUE FOR THE NEXT FEW DAYS...TEMPERATURES ARE EXPECTED TO APPROACH 90 DEGREES AT THE WARMEST LOCATIONS BY THE WEEKEND. PREV DISCUSSION... /ISSUED 344 PM CDT TUE APR 5 2011/ DISCUSSION... CURRENTLY...A BEAUTIFUL DAY IS IN PROGRESS ACROSS THE MIDSOUTH. HIGH PRESSURE PREVAILS ACROSS THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS. TEMPS ARE AROUND 60S ACROSS THE AREA WITH SOUTHERLY WINDS ACROSS THE DELTA...LIGHT AND VARIABLE WINDS ALONG THE MISSISSIPPI RIVER AND NORTHWEST WINDS ACROSS EASTERN SECTIONS OF THE MIDSOUTH. RELATIVE HUMIDITY VALUES HAVE DROPPED TO BETWEEN 25 AND 30 PERCENT EAST OF THE RIVER THOUGH FUEL MOISTURES ARE ELEVATED FROM YESTERDAYS RAIN SO THE FIRE DANGER THREAT REMAINS FAIRLY LOW. TONIGHT...HIGH PRESSURE WILL MOVE QUICKLY EAST OVERNIGHT AND SOUTHERLY WINDS WILL SPREAD ACROSS THE AREA. AREAS ALONG THE TENNESSEE RIVER AND ALONG THE ALABAMA BORDER WILL BE THE COOLEST TONIGHT SINCE WINDS WILL REMAIN LIGHT LONGER THERE. WILL GO WITH MID AND UPPER 30S THERE ALONG WITH SOME PATCHY FROST. ELSEWHERE EXPECT CLEAR SKIES AND TEMPS IN THE UPPER 30S TO LOWER 40S...A LITTLE WARMER IN MEMPHIS. WEDNESDAY THROUGH THURSDAY...EXPECT PERSISTENT SOUTHERLY FLOW THROUGH THIS PERIOD AS HIGH PRESSURE SITS OFF THE ATLANTIC COAST AND LOW PRESSURE DEVELOPS OVER THE WESTERN PLAINS. WINDS WILL BE GUSTY ON WEDNESDAY...ESPECIALLY WEST OF THE RIVER AND AN ADVISORY MAY BE NEEDED. TEMPS WILL WARM INTO THE LOWER 70S AND SINCE IT WILL TAKE A LITTLE WHILE FOR MOISTURE TO RETURN EXPECT RELATIVE HUMIDITIES TO DROP TO AROUND 30 PERCENT WEDNESDAY AFTERNOON. THESE LOW HUMIDITIES COMBINED WITH GUSTY WINDS COULD PRODUCE AN ELEVATED FIRE DANGER. WEDNESDAY NIGHT WILL BE MUCH MILDER UNDER SOUTHERLY FLOWS AS MOISTURE STEADILY RETURNS. BY THURSDAY AFTERNOON DEWPOINTS WILL BE BACK AROUND 60F AND TEMPS WILL CLIMB INTO THE MID AND UPPER 70S. AIRMASS WILL BE CAPPED UNDER HIGH PRESSURE ALOFT SO NO PRECIP EXPECTED. THURSDAY NIGHT...KEPT A SMALL POP ACROSS THE NORTHERN TWO THIRDS AS A WEAK MID LEVEL SHORTWAVE MOVES BY. THIS FEATURE COULD PRODUCE A FEW SHOWERS AND THUNDERSTORMS. LOWS WILL BE QUITE MILD...IN THE 60S. FRIDAY...UPPER RIDGE RESTRENGTHENS OVER THE AREA WITH WARM AND MUGGY CONDITIONS EXPECTED. SHOULD FEEL A LITTLE SUMMER LIKE WITH HIGHS WELL INTO THE 80S. FRIDAY NIGHT AND SATURDAY...MODELS ARE IN A LITTLE DISAGREEMENT ON THE LOCATION OF THE STATIONARY/WARM FRONT THAT IS EXPECTED TO DEVELOP NORTH OF THE REGION LATER THIS WEEK. THE GFS HAS THE FRONT WELL TO THE NORTH WITH LITTLE CHANCE FOR PRECIP ACROSS THE MID SOUTH DURING THIS TIME FRAME. MEANWHILE THE FRONT IS A LITTLE FURTHER SOUTH ON THE ECMWF WITH THE POSSIBILITY OF SOME CONVECTION DEVELOPING AND MOVING INTO NORTHERN PARTS OF THE AREA. DECIDED TO GO WITH A SMALL POP ACROSS THE NORTHERN THIRD AND DRY TO THE SOUTH. TEMPS WILL CONTINUE TO BE WELL ABOVE NORMAL WITH HIGHS WELL INTO THE 80S AGAIN. SATURDAY NIGHT THROUGH TUESDAY...THE NEXT COLD FRONT WILL IMPACT THE REGION. THE MODELS ARE REASONABLY CLOSE THOUGH THE GFS IS 6-12 HOURS FASTER. BASICALLY BROAD BRUSHED SUNDAY AND SUNDAY NIGHT WITH SHOWER AND THUNDERSTORM CHANCES. IT LOOKS LIKE A POTENT FRONT SO THERE WILL BE A CHANCE FOR SEVERE WEATHER. ANY PRECIP WILL BE TAPERING OFF BY MONDAY MORNING WITH DRY WEATHER RETURNING FOR THE BEGINNING OF THE WEEK. SJM && .AVIATION... 06Z TAF CYCLE VFR CONDTIONS WILL CONTINUE ACROSS TAF SITES FOR THE NEXT 24 HOURS. SOUTHERLY WINDS ON THE BACK SIDE OF HIGH PRESSURE WILL GRADUALLY BEGIN TO INCREASE TO AROUND 11 KTS BY 06/12Z AND BECOME VERY WINDY/GUSTY AS WINDS INCREASE TO BETWEEN 15-22 KTS SUSTAINED WITH GUSTS AVERAGING 25-30 KTS AFTER 06/15Z. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 46 73 56 78 / 0 0 0 10 MKL 40 71 52 75 / 0 0 0 10 JBR 43 71 53 75 / 0 0 0 10 TUP 39 72 51 77 / 0 0 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 5, 4:34 AM CDT, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 434 AM CDT TUE APR 5 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 434 AM CDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL PASS THROUGH THE MIDSOUTH BETWEEN SUNDAY AFTERNOON AND MONDAY MORNING. THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THIS FRONT...SOME OF WHICH MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BORGHOFF
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 5:00 AM CDT | Red Flag Warning | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 11 hr |
Nearby
Wind Advisories in Arkansas, 2011Wind Advisories in Missouri, 2011Wind Advisories in Mississippi, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.